MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the coating of the subject guidewire was found peeled off.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
A complaint history review could not be performed as the device lot number is unknown but there are controls in the manufacturing process to ensure the product met specifications upon release.No visual or functional inspection was performed due to subject guidewire device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the as reported issue ¿guidewire ptfe coating peeling¿.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.H6 type of investigation - updated.H6 investigation findings - updated.H6 investigation conclusions - updated.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.The device history record (dhr) confirms that the device met all material, assembly and performance specifications during visual inspection, an attempt had been made to shape the guidewire tip was noticed.The core wire distal end was observed through the distal tip dome.The guidewire ptfe coating was noted to be peeling in multiple areas to 23 cm from the proximal end.The hydrophilic coating was hydrated and there were no anomalies noted.Functional inspection was required due to defect was confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.Analysis of the returned device found damage to the ptfe coated length.Scraping and peeling was evident in several sections from approximately 0cm to 23 cm from the proximal end and most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as reported and as analyzed ¿guidewire ptfe coating peeling¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13945252
Report Number3012931345-2022-00067
Device Sequence Number6505532
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer05/30/2022
07/21/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/20/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown